MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-010-034
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/23/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 34mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer torqvue 45x45 delivery sheath.The landing zone measurements were between 28 and 29mm.The sizing of the device was determined with measurements on echocardiography and angiography.During the procedure, echocardiography and angiography were used.The left atrial pressure was around 15mmhg.The device was deployed and partially recaptured once, and it had a tire compression shape.The device met the close criteria.A tension test was performed.There was a leak of less than 1mm in correspondence of pulmonary ridge.The device was implanted.On (b)(6) 2024, the patient showed discomfort.On echocardiogram, it was discovered that the device had completely embolized and was positioned on the mitral valve, causing a partial obstruction.The device was attempted to be retrieved via percutaneous snare but was unsuccessful.The patient was referred to cardiac surgery.The device was successfully explanted during surgery.After cardiac surgery, the patient passed away.The cause of the device embolization was unknown.
 
Additional Manufacturer Narrative
An event of device embolization, obstruction, and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported device embolization could not be conclusively determined.The cause of the partial obstruction was a result of the device embolizing.The cause of the reported death could not be conclusively determined.The reported surgical and unexpected medical intervention were result of case-specific circumstances as an attempt to snare the device was performed and the patient was sent for open-heart surgery to remove the embolized device and replace the mitral valve.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: the device was successfully explanted during surgery.The mitral valve was replaced.After cardiac surgery, the patient passed away.The cause of the device embolization was unknown.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20698602
Report Number2135147-2024-05813
Device Sequence Number20455331
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)270331(10)8450942
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ACP2-010-034
Device Lot Number8450942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown